Missouri, 2006Flash Flood in Missouri, July 11, 2006
July 11, 2006 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 1:00 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUL 11 2006
.DISCUSSION...
BIG CHALLENGE THIS PACKAGE CONTINUES TO BE PRECIPITATION FORECAST
THROUGH MUCH OF THE WEEK. LATEST SURFACE ANALYSIS SHOWS WARM FRONT
FORMED WELL NORTH OF THE AREA. A LOW WAS DEPICTED OVER IA WITH THE
AFOREMENTIONED FRONT WITH EXTENDED EASTWARD THROUGH EXTREME NORTHERN
IL...IN AND OH. A COLD FRONT WAS ALSO ARCING SOUTHWESTWARD FROM THE
LOW TO NEAR OK AND TX PANHANDLE. THIS PLACES THE PAH FA IN A WARM
SECTOR WITH PLENTIFUL MOISTURE AND AMPLE INSTABILITY WITH LAPS
SHOWING CAPE RANGING FROM 400 J/KG IN SOUTHERN IL TO 2000 J/KG
JACKSON PURCHASE AREA. LATEST RADAR LOOPS SUPPORTS THIS AS TSRAS
DEVELOPING OVER THE AFOREMENTIONED AREA ATTM. VISIBLE SAT LOOP
INDICATED SEVERAL MCV OVER AR EARLY THIS AM THAT ARE CURRENTLY
SPINNING UP SOME STORMS OVER THE JACKSON PURCHASE AREA. CURRENT
VISIBLE SAT LOOP SHOWS SEVERAL MORE MCVS LIFTING OUT OF OK INTO SW
MO. CURRENT SPC MD FOR DETAILS ON THAT AREA.
NOW CURRENT MODELS CONTINUE TO SHOW ROUND AFTER ROUND OF PRECIP ONLY
TIMING...AMOUNTS...AND PLACEMENT STILL REMAIN THE COMMON
DISAGREEMENT AMONG THE SUITE OF MODELS AVAILABLE. HOWEVER THE BEST
CHANCE APPEARS TO BE TNGT THROUGH WED. ESPECIALLY WED AS A
RELATIVELY SHARP UPPER LEVEL SHORT WAVE APPROACHES TONIGHT AND MOVES
THROUGH DURING THE DAY WED. CHANCES WILL CONTINUE AFTER THE SHORT
WAVE ALBEIT LESS OF A CHANCE AS WE PROGRESS TOWARD SATURDAY. I DID
INTRODUCE ISLD SATURDAY. ITS HARD TO RULE A CHANCE OUT WITH AMPLE
MOISTURE AND DAILY HEATING. OTHERWISE KEPT CHANCES OUT FROM SUNDAY
ON.
AS FOR TEMPS AGREE WELL WITH PREVIOUS FCSTR IN COOLING TEMPS IN THE
SHORT TERM DUE TO CLOUD COVER AND PRECIP. HOWEVER KEPT TEMPS AND DEW
POINTS JUST BELOW HEAT ADVISORY AS PER COORD WITH SURROUNDING FOS.
HOWEVER WILL MONITOR CLOSELY FOR POSSIBLE ISSUANCE AS WE APPROACH
FRIDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
KH
Hazardous weather outlook, Jul 11, 3:30 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT TUE JUL 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT TUE JUL 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING OVER MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST
INDIANA AND AREAS OF KENTUCKY ALONG THE OHIO RIVER. THE MAIN HAZARDS
EXPECTED WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND
HAIL.
IN ADDITION...VERY HEAVY RAINS WILL BE POSSIBLE WITH ANY
STORMS THAT DO DEVELOP. LOCALIZED FLOODING WILL POSSIBLE WHERE
MULTIPLE THUNDERSTORMS TRAVEL OVER THE SAME LOCATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE ENTIRE QUAD STATE REGION THROUGH FRIDAY. HOWEVER...
ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS
TIME.
FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM
90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT
INDICES OF 100 TO 105 DEGREES ARE EXPECTED...ESPECIALLY DURING THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING...MAINLY
ALONG AND NORTHWEST OF THE OHIO RIVER. IN ADDITION...SPOTTERS
SHOULD FORWARD ANY REPORTS OF FLOODING OR VERY HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 11, 2:50 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD EVANSVILLE 37.98N 87.54W
07/11/2006 VANDERBURGH IN EMERGENCY MNGR
HEAVY RAINS REPORTED WITH STORMS, ONE AVERAGE OF ONE INCH
PER HOUR. ONE FOOT OF STANDING WATER REPORTED ALONG
DIAMOND STREET AND 1.5 FEET OF STANDING WATER ALONG
PORTIONS OF MAIN STREET. POWER OUTAGES REPORTED ON WEST
SIDE OF COMMUNITY.
&&
SMITTYLocal storm report, Jul 11, 3:02 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN SCHELLER 38.19N 89.10W
07/11/2006 M3.70 INCH JEFFERSON IL TRAINED SPOTTER
HEAVY RAIN REPORTED THROUGHOUT COMMUNITY SINCE 9 AM THIS
MORNING.
&&
SMITTYFlash Flood, Scott
- When
- July 11, 4:35 PM CST to 7:00 PM CST
- Where
- Scott County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 37.053, -89.568 (the zone’s center; the record gives no point)
Thunderstorms with very heavy rainfall caused flash flooding of some roads. Five roadways were closed due to flooding, including U.S. Highway 61. The other roads were mostly secondary roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flooding in Massachusetts, July 11, 2006$1.2 million · F2 · 29 events
- Tornadoes and Damaging Wind in Ohio, July 11, 2006$451,000 · F1 · 11 events
- Lightning Strike in Florida, July 11, 2006$2.0 million · 1 event
- Damaging Winds in Texas, July 11, 20062 injured · $325,000 · 83 kt wind · 2 events
- Lightning Strike in New Hampshire, July 11, 2006$200,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$200,000 · 1 event
- Flash Flood and Flood in Kansas, July 11 to 12, 2006$45,000 · 2.5 in hail · 28 events
- Lightning Strike in New Hampshire, July 11, 2006$150,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 2006$100,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$50,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 20062 injured · 1 event
- Tornado and Hail in Kansas, July 11, 2006F0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522530.